Alert archive / Ohio / Special Marine Warnings in 2016

Special Marine Warning 2, NWS Cleveland, OH

April 26, 2016

NWS Cleveland, OH issued this special marine warning at Apr 26, 2016, 1:34 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2016, 1:34 AM EDT (05:34 UTC)
Expired
Apr 26, 2016, 2:30 AM EDT
In force
56 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.0 in

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Apr 26, 1:02 AM EDT, 32 minutes earlier.

Area forecast discussion, Apr 26, 1:02 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
102 AM EDT TUE APR 26 2016

.SYNOPSIS...
WEAKENING LOW PRESSURE WILL MOVE EAST ALONG A STATIONARY
FRONT NEAR LAKE ERIE LATE TONIGHT INTO TUESDAY PULLING THE FRONT
SOUTH OF THE OHIO RIVER BY TUESDAY NIGHT. ANOTHER LOW WILL MOVE OUT
OF THE PLAINS WEDNESDAY NIGHT AND SLOWLY MOVE UP THE OHIO RIVER
THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...FOLLOWED THE HRRR PROGRESSION OF THE CONVECTION TO OUR
WEST WHICH DROPS IT SOUTHEAST ACROSS THE AREA OVERNIGHT. SREF
AGREES. HAVE ADJUSTED POPS TO SHOW A LINE/AREA OF CONVECTION
SAGGING SOUTHEAST WITH LIKELY POPS. CONTINUED WITH LOWER THUNDER
CHANCES AS CONVECTION SHOULD BE WEAKENING AS TO DROPS THROUGH. NO
OTHER BIG CHANGES.

ORIGINAL...WARM FRONT WILL SLOWLY LIFT NORTHWARD THROUGH THE
EVENING WITH UNCERTAINTY ABOUT IF IT WILL BE LIFTING ACROSS LAKE
ERIE. MOISTURE LEVELS ARE INCREASING BUT REMAINS RATHER SHALLOW.
THIS WILL MAKE IT DIFFICULT FOR ANY SHOWERS/THUNDER TO DEVELOP
ALONG THE WARM FRONT/WEAK LAKE BOUNDARY INTERACTION ACROSS THE
NORTHEAST PORTION OF THE COUNTY WARNING AREA. WILL STILL KEEP A
SLIGHT CHANCE/CHANCE MENTION FOR THIS AREA DURING THE EARLY
EVENING. CURRENT THINKING IS THAT THE CHANCES OF
SHOWERS/THUNDERSTORMS WILL NOT INCREASE UNTIL AFTER DARK AS THE
COLD FRONT MOVES TOWARD NW OHIO. THE LOW IS WEAKENING AS IT MOVES
EASTWARD OVERNIGHT WHICH SHOULD SLOW THE EASTWARD MOVEMENT OF THE
COLD FRONT. THE FRONT MAY BE ABOUT HALF WAY ACROSS THE COUNTY
WARNING AREA BY 12Z. THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS
REMAINS UNCERTAIN WITH THE BEST COVERAGE OCCURRING ACROSS THE
NORTHEAST CWA. WE WILL NEED TO MONITOR THE CONVECTION THAT
DEVELOPS NEAR CHICAGO IN CASE IT SENDS A SIGNIFICANT OUTFLOW
BOUNDARY TOWARDS WESTERN OHIO.

IT WILL BE A WARM NIGHT WITH LOWS IN THE 50S. SLIGHTLY COOLER NEAR
THE LAKE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL SLOWLY CROSS THE AREA THROUGH MONDAY MORNING. AS
THE WEAKENING LOW MOVES ACROSS THE REGION INTO CENTRAL PA TUESDAY
AFTERNOON WINDS WILL BECOME NORTHERLY PUSHING THE MOISTURE AND
WARMTH SOUTHWARD. HIGH PRESSURE WILL RIDGE INTO THE AREA FROM
CENTRAL CANADA ON WEDNESDAY KEEPING A FRONTAL BOUNDARY DOWN NEAR
THE OHIO RIVER VALLEY. THIS BOUNDARY WILL LIFT BACK TOWARD
NORTHERN OHIO AND NW PA WEDNESDAY NIGHT INTO THURSDAY WITH RAIN
CHANCES INCREASING FROM THE SOUTHWEST TO THE NORTHEAST. IT MAY
TAKE WELL INTO THURSDAY AFTERNOON FOR NW PA TO SEE ANY OF THE
RAIN. LOW PRESSURE THURSDAY AFTERNOON AND EVENING SHOULD TRACK
EASTWARD ALONG THE FRONTAL BOUNDARY THAT MAY LIFT AS FAR
NORTHWARD AS CENTRAL OHIO.

AFTER MORNING/EARLY AFTERNOON HIGHS ON TUESDAY THE TREND WILL BE
DOWNWARD. HIGHS WEDNESDAY AND THURSDAY SHOULD REMAIN IN THE 50S
NORTH AND 60S SOUTH. COLDEST NEAR THE LAKE WITH UPPER 40S
POSSIBLE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM BEGINS ON FRIDAY AND MODELS ARE IN GOOD AGREEMENT ON AN
UPPER LEVEL SHORTWAVE TROUGH THAT WILL MOVE THROUGH THE GREAT LAKES
REGION. A WEAK SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS
TROUGH WILL MEANDER EASTWARD ON FRIDAY BRINGING SLIGHT CHANCE TO
CHANCE POPS TO THE REGION THROUGH FRIDAY EVENING. ON SATURDAY MODELS
SHOW SOME UPPER LEVEL RIDGING BUILDING BEHIND THE TROUGH AND ALLOW
FOR A BREAK IN PRECIPITATION CHANCES FOR SATURDAY. GFS AND ECMWF
VARY ON THE INTENSITY OF THE RIDGE AND THE TIMING OF THE FOLLOWING
UPPER LEVEL TROUGH. THE GFS HAS A WEAKER RIDGE ON SATURDAY THAT
GIVES WAY TO A WEAK SHORTWAVE TROUGH BY MONDAY. ECMWF HAS A HIGHER
AMPLITUDE RIDGE ON SATURDAY BUT THE FOLLOWING TROUGH IS STRONGER AND
BECOMES CUT OFF OVER THE GREAT LAKES. GIVEN DIFFERING SOLUTIONS
BIASED MORE TOWARDS THE ECMWF AS GFS HAS NOT DONE AS WELL HANDLING
THE PRESENT WEATHER. THUS HAVE INCREASED POPS FOR SUNDAY AND MONDAY
AND LEFT A SLIGHT CHANCE OF THUNDER FOR SUNDAY AS AIRMASS COULD BE
MODESTLY UNSTABLE.

TEMPERATURES THROUGH THE PERIOD WILL BE AT OR BELOW CLIMATOLOGY.
LONG TERM LOOKS ACTIVE WITH CLOUDS AND RAIN WITH WINDS PREDOMINATELY
OUT OF THE NORTH/NORTHEAST...ALL OF WHICH WOULD PROMOTE TEMPERATURES
TO BE ON THE COOLER SIDE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE OVER SRN LMIC WILL MOVE EAST ALONG A STATIONARY FRONT
INTO NRN PA THIS MORNING PULING THE FRONT SOUTH OF OUR TAF SITES
EARLY THIS AFTERNOON. A BAND OF SHRA/TSRA OVER SRN MI WILL PUSH SE
ACROSS THE AREA AND SHOULD BE SE OF CAK AND YNG BY ABOUT 11Z. SOME
ADDITIONAL SCT SHRA WILL PROBABLY DEVELOP OVER THE SNOWBELT AREA SW
TO NEAR MFR MID MORNING INTO EARLY AFTERNOON THEN SHIFT SE OUT OF
THE AREA. THE MODELS SHOW HIGH RH AT LOW LEVELS SPREADING SOUTH
ACROSS THE AREA BEHIND THE FRONT AND LASTING INTO TONIGHT. EXPECT
MVFR/IFR TO DEVELOP THIS MORNING AND CONTINUE INTO TONIGHT BEFORE
DRIER AIR ARRIVES TO BRING IMPROVEMENT.

SW WINDS OF 5 TO 12 KNOTS WILL TURN TO THE NW WITH THE FRONTAL
PASSAGE AND INCREASE TO 10 TO 20 KNOTS WHILE CONTINUING TO VEER TO
THE NE THIS AFTERNOON THRU EARLY TONIGHT.

OUTLOOK...NON-VFR LATE WED NIGHT THROUGH FRI...AND PROBABLY AGAIN
SAT NIGHT.

&&

.MARINE...
A WARM FRONT INTO CENTRAL OHIO WILL LIFT TO NEAR ERIE LAKESHORE THIS
EVENING AND THEN STALL.  LOW PRESSURE SYSTEM IN IOWA WILL RIDE ALONG
THE BOUNDARY ACROSS OHIO OVERNIGHT.  THE SYSTEM WILL PUSH SOUTHEAST
OF THE AREA TUESDAY...DRAGGING A COLD FRONT ACROSS THE AREA.  SMALL
CRAFT ADVISORY POSSIBLE SOMETIME TUESDAY INTO TUESDAY NIGHT AS THE
NORTHEAST FLOW OVER THE LAKE INCREASES TO 10 TO 20 KNOTS BEHIND THE
SYSTEM.  EAST TO NORTHEAST WINDS WILL CONTINUE ON THE LAKE INTO NEXT
WEEKEND AS HIGH PRESSURE BECOMES ESTABLISHED OVER CENTRAL CANADA.
WINDS WILL INCREASE THURSDAY AS LOW PRESSURE MOVES ACROSS THE OHIO
VALLEY. WIND SPEEDS WILL DEPEND UPON HOW FAR NORTH THE LOW TRACKS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...SEFCOVIC
AVIATION...ADAMS
MARINE...SEFCOVIC
Hazardous weather outlook, Apr 25, 4:29 AM EDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
429 AM EDT MON APR 25 2016

LEZ061-144>149-164>169-OHZ009>014-018>023-027>033-036>038-047-089-
PAZ001>003-260830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
429 AM EDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ142-143-162-163-OHZ003-006>008-017-260830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD-
OTTAWA-SANDUSKY-HANCOCK-
429 AM EDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE STORMS LATE TODAY AND EARLY
TONGIHT FOR NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 26, 1:17 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
117 AM EDT TUE APR 26 2016

OHZ003-006>008-260630-
LUCAS-WOOD-OTTAWA-SANDUSKY-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT
117 AM EDT TUE APR 26 2016

AN LINE OF SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEAST INTO
PARTS OF NORTHWEST OHIO EARLY THIS MORNING. THE THUNDERSTORMS WILL
REACH A LINE FROM BOWLING GREEN TO PORT CLINTON BY 2 AM. WIND
GUSTS TO 45 MPH CAN BE EXPECTED WITH THE THUNDERSTORMS. BRIEF
HEAVY RAIN AND SOME SMALL HAIL WILL ALSO BE POSSIBLE.

MITCHELL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:26 AM EDTSpecial Weather StatementCLEErie, Hancock, Huron, Lorain, Sandusky, Seneca94 min
Apr 26, 3:18 AM EDTSpecial Weather StatementCLEAshland, Crawford, Cuyahoga, Holmes, Huron, Knox and 9 more117 min

Nearby

Special Marine Warnings in Ohio, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.